MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW AXSOS 3 TI 3.5MM / L34MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW AXSOS 3 TI 3.5MM / L34MM; PLATE, FIXATION, BONE
Model Number 661434
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Customer reported that : "while the doctor was inserting an axos ancillary instrument set plate, one of the cortex screws (part number: 661434) broke.The body of the screw remained in the patient while the head detached.The patient is fine, the body of the screw will be removed along with the plate.".
 
Additional Manufacturer Narrative
The reported event that cortex screw axsos 3 ti ø3.5mm / l34mm was alleged of issue ¿implant - breakage intra-operative¿ could be confirmed, since the product was returned and was found to be broken.The device inspection revealed the following: the received cortex screw having only the head part, the other part is still in the patient¿s bone.The surface of the head has multiple scratches and dents.The edges of the hexagon are deformed.The fracture surface indicated that towards the high axial loading during the final insertion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.The operative technique clearly instructs user that: ¿ensure that the screwdriver tip is fully seated in the screw head, but do not apply axial force during final tightening.In the extreme event of broken or stripped screws,¿ based on the investigation the root cause was attributed to a user related issue.The failure was caused due to the high axial loading during the final insertion.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
Customer reported that: "while the doctor was inserting an axos ancillary instrument set plate, one of the cortex screws (part number: 661434) broke.The body of the screw remained in the patient while the head detached.The patient is fine, the body of the screw will be removed along with the plate.".

Brand Name
CORTEX SCREW AXSOS 3 TI 3.5MM / L34MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9844980
Report Number0008031020-2020-00726
Device Sequence Number19492218
Product Code HRS
UDI-Device Identifier07613252580386
UDI-Public07613252580386
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number661434
Device Catalogue Number661434
Device Lot NumberY61193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1